MAUDE Adverse Event Report: TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER

TRANSEND 14 FLOPPY 300CM; WIRE, GUIDE, CATHETER
Model Number M003468150
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) confirms that the device met all material, assembly and performance specifications.During visual inspection, the guidewire was noted to be kinked from the distal end.The torque device was attached from the proximal end.On removal of the torque device, the ptfe was peeled.The ptfe (polytetrafluoroethylene) flakes were visible under the cap of the torque device and on the surface of the torque device.Functional testing was not performed due to the damages noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening the packaging.The complaint was an out of box failure.A gateway balloon catheter was used in the procedure in conjunction with the subject device.Analysis of the returned device confirmed the guidewire was kinked at the distal end.It is probable the guidewire experienced excessive torque and manipulation during removal from the dispenser hoop which resulted in the observed damage.Analysis of the returned device also found the torque device accessory had been attached to the guidewire proximal end.On removal of the torque device the ptfe was found to have peeled off.It is probable the torque device was over tightened which resulted in the damaged ptfe.The as reported event guidewire kinked/bent, the as analyzed events guidewire distal end kinked/bent and guidewire ptfe coating peeling were assigned handling damage as the issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
Analysis of the returned device found that the guidewire ptfe (polytetrafluoroethylene) coating peeling.There was no clinical consequence to the patient as a result of this event.

Brand Name
TRANSEND 14 FLOPPY 300CM
Common Device Name
WIRE, GUIDE, CATHETER
MDR Report Key12734074
Report Number3008853977-2021-00038
Device Sequence Number1507722
Product Code DQX
UDI-Device Identifier08714729441748
UDI-Public08714729441748
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022357
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2022
Device Model NumberM003468150
Device Catalogue NumberM003468150
Device Lot Number25338878
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date11/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GATEWAY BALLOON CATHETER (STRYKER)
Patient Age67 YR